MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5325WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The user facility in japan reported the inner needle of the cutter sometimes was stuck in the open position and could not cut.Aspiration continued while the cutter stopped.It was replaced with a stand alone cutter(bl5625).No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation completed.One 25ga vitrectomy cutter was returned in a plastic bag along with a bl5325wv pack label from lot v8181 was returned.The expiration date on the label is 2018-03-25.The tip protector was not returned.The needle was not bent.The port window was in the opened position.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris pc system.The cutter did not cut.The inner needle gradually stopped retracting from the port window until it was blocking the port.This prevents cutting and aspiration.Although this cutter did not stop and remain in the opened position, it is defective and cannot function properly.

Brand Name
25 GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6849048
Report Number0001920664-2017-00272
Device Sequence Number13853152
Product Code HQC
UDI-Device Identifier00757770058655
UDI-Public(01)00757770058655(17)180325
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/25/2018
Device Model NumberBL5325WV
Device Catalogue NumberBL5325WV
Device Lot NumberV8181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1